Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have PCOD. Proper treatment for weight loss?

Answered by
Dr.
Dr. Ganesh Sanap

Radiologist

Practicing since :2007

Answered : 561 Questions

default
Posted on Tue, 29 Jan 2013 in Weight Loss
Question: Hello Doc,
This question is regarding my wife. She is 5 feet 4 inches tall. She weighs 73.6 KG. She is having PCOD.
As you know the main treatment for this is weight loss as consulted by doctor from seven hill hospital.

For weight loss currently she joined this diet clinic named HEALTH TOTAL by XXXXXXX XXXXXXX Today was her 1st day. In the morning she started her day by taking 2 glasses of XXXXXXX warm water with few drops of lime juice in it. Then she drank 1 cup juice of coriander and mint leaves. For breakfast she ate masala oats. After that she took tablet prescribed by the dietician from the HEALTH TOTAL clinic. These tablets are ayurvedic herbs which was prescribed to detoxify her system and was asked to be taken for a week before she can begin with her diet plan. During lunch she ate 2 chapatis made up of XXXXXXX (this was also given by the clinic) with pickle. Since then she is vomiting whatever she is taking in (vomitted twice) with headache and feeling nausea. During the second time when she vomited she also had slight pain in her chest. After vomitting she felt better however headpain still persisted. Please note she has not eaten anything since lunch.

Please advice and what need to be done.

Waiting for your sooner response.

doctor
Answered by Dr. Ganesh Sanap 20 minutes later
Hi, Welcome XXXXXXX.

Thanks for writing in.

You are correct in respect of treatment of PCOD that weight reduction is first thing to do.
Her intentions are good but not be the best way to reduce weight. It should be slow and steady.

Due to sudden change in food habit and diet there is difficulty in adapting diet plan. Ayurvedic tablets prescribed may have side effect of nausea and vomiting. Chest pain was due to vomiting only.

I will suggest give her a regular dinner with no spices depending on her wish. You can include light food like rice and dal. Don't keep her hungry, it will increase headache. The headache is because of low sugar levels induced because of the plan that is followed and dehydration. Give her coconut water and thin butter milk with salt and sugar in it. She does not require medication.

I suggest to consult dietician tomorrow and discuss the problem so that diet plan can be modified. I do not advise any cleansing or detoxifying herbs.

Hope you have already consulted gynecologist for the same because PCOD also needs medical treatment.

Hope I have answered your query. If you have any further concern, please let me know.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Dehydration

doctor1 MD

I was diagnosed with gastroparesis in 2002. After 6 years of the worst of all that goes along with this from the nausea, pain, throwing up, having to have a J-G Tube, a gastric pacer placed, three port-a-caths, almost daily dehydration, going to the Infusion Lab 3X/week to get meds, ending up in the ER more times than I d ever imagine, having to quit working at the age of 47, I had given up. My health seemed to be declining daily. I decided to talk to a surgeon. My thought was, if I didn t have a stomach, how could I have gastroparesis? After researching this myself, I talked to two surgeons and they both said I would no longer have the symptoms or gastorparesis if I had the surgery. I did and it was just as horrible as any of the 26 surgeries I had during my lifetime. Unfortunately, it didn t alleviate the symptoms. I still have all the same issues and now I ve been to the ER so much that I ve been labeled, put on a sort of black list, for needing pain meds, nausea, IVs for dehydration and I don t know what that doctors think I m suppose to do. What am I suppose to do? Why would a physician not want to give you any meds to help the symptoms? They see the stats and the blood work. How can they black list me? Reglan helped for a few months then didn t. I ve taken Zofran and Phenergan so long that I have built-up a tolerance to them and even IVs of the meds don t help much, they take the edge off but never eliminates the problems. I m allergic to Morpheine so I have to use Dilaudid. You d think I ask for their first born! After all this, my question is simply, can I have gastroparesis if the majority of my stomach was removed?

doctor1 MD

my grandson is 4 and has cortical dysplasia. He has been off his med s phenabarbitol for 2 years now. He was playing around fine this morning and all of a sudden he started squinting his eyes and got on my shoulder and within 5 mins he threw up and is now sleeping. This has happened twice before and lasted 2 days of staying in a dark room and having to go to the ER from dehydration from not being able to keep anything down. It s like a 2 to 3 month period between episodes. I was just wondering if it s headaches doing this? Can cortical dysp. cause migraine headaches? Each time we go to hospital they don t tell us what causes this. Please help !

doctor1 MD

My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help

doctor1 MD

drink lots of water.. urinating quite offten clear in color feel very dehydrated? how can i tell if its my kidneys? no pain, constant urination. blood work came back normal, lytes, sugar creatine all okay why do i feel constantly dehydrated.. crack in my tongue

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.